Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 14, 2021, 2:49 PM CDT for Bureau County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 14, 2021, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
097 WWUS83 KDVN 141949 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 249 PM CDT Wed Jul 14 2021 ILC011-073-142030- Henry-Bureau- 249 PM CDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL 330 PM CDT... At 249 PM CDT, a strong thunderstorm was located over Annawan, or 10 miles north of Kewanee, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Princeton, Wyanet, Atkinson, Sheffield, Annawan, Buda, Neponset, Manlius, Mineral, New Bedford, Johnson-Sauk Trail State Park and Bureau County Fairgrounds. This includes Interstate 80 in Illinois between mile markers 29 and 57. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4127 8996 4145 9000 4157 8948 4134 8945 TIME...MOT...LOC 1949Z 260DEG 31KT 4138 8990 $$ Uttech
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:35 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 14, 2:35 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 235 PM CDT Wed Jul 14 2021 .SYNOPSIS... Issued at 230 PM CDT Wed Jul 14 2021 Showers and thunderstorms continue though the afternoon along and east of the Mississippi River, with a greater chance this evening through tonight through much of the area. Severe thunderstorms are possible. The Storm Prediction Center has us in an Enhanced Risk for severe weather today through tonight, with a Slight Risk extending down to Interstate 80. Currently, temperatures are sitting in the mid 80s, coupled with dew points in the mid 70s. This is creating a very muggy environment, favorable for storms through the evening. Areas to the north are much cooler, in the low 70s and upper 60s, owing to the line of showers and heavy storms that moved through. Cut down on max temperatures due to the amount of cloud cover produced by morning and early afternoon convection. Gusty southerly winds will be seen through the evening, as we are within the warm sector of the slowly passing low pressure system sliding through our north. The strong LLJ continues to pump through the region, providing support for further development and maintenance of thunderstorms through the night. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 230 PM CDT Wed Jul 14 2021 Potent little upper shortwave pushes through the upper Midwest tonight, with the attendant surface low trailing through our north. The low is very slow moving and nearly stalled out, where its boundaries will be the focus for thunderstorms tonight. Plenty of instability will be present tonight, coupled with many sources of surface and upper level forcing, which will help to develop and maintain thunderstorms through the night. Storms have the potential to be strong to severe, with main severe hazards being hail and severe wind gusts over night. Compared to previous model runs, the convective system from earlier today was much farther south than was advertised yesterday. With this said, it would seem that the boundary is a bit farther south than models initially indicated, which can push convective activity farther south into our area. Specifically, we can see more activity between Highways 20 and 30. More recently, short term guidance has been indicating favorable wind fields within the vertical, which would lead to a little higher tornado threat than was initially advertised. We will continue to monitor this, as there is low confidence due to the lack of consistency between guidance. High moisture content will also be found in much of the area, especially ovenight. This will assist in generating heavy rainfall for the areas experiencing thunderstorms. Again, areas in the north have been very dry, making the ground pretty solid. With this being the case, the ground won't be able to handle really heavy rainfall rates and can turn into more runoff. This would lead to flash flood concerns. Given moderate instability and sufficient shear, we can see some initially discrete supercells. Eventually, these storms are expected to quickly grow upscale, where embedded supercell structures may still exist. Prior to upscale growth, we will see our best chance for all hazards, such as large hail, damaging winds, and even a few tornadoes. As we transition into a more MCS structure, we will see the hazards switch to damaging winds, torrential rainfall (1-3" rain rates possible), and some embedded hail. After dark, the severe threat will start to wind down, but the thunderstorms are expected to continue through the night, slowly creeping south towards Interstate 80. This will be due, in part, to the continuously strong LLJ pumping air into the southward creeping cold front, enhancing convergence over our area. With all storms, there will be frequent lightning as well. Tomorrow will be another stormy day for most, as the cold front finally starts its departure from our area. There is still a risk for severe weather, where the Storm Prediction Center has a Marginal Risk for severe weather. Along with thunderstorms, we will still have some anomalously high moisture content in the vertical profile, which will aid in creating high rain rates, between 1-3" per hour possible. The Weather Prediction Center has issued a Slight Risk for Excessive rainfall, indicating that heavy rain is possible, which can lead to flash flooding. The southern half of our forecast area will be especially vulnerable, as these areas have seen several inches of rain over the past couple weeks. This will lead to rapid piling up of water in areas, especially if repeating thunderstorms take place. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 230 PM CDT Wed Jul 14 2021 Key Message: 1) Lingering showers and storms can be seen through part of Friday, generally along and south of Interstate 80. 2) Upper ridge in west build east, leading to relatively dry and seasonal weather though next week. Friday Through Weekend... Exiting wave from Thursday has a chance to lead to some residual showers and storms through the forecast area. Some placement differences exist between guidance, but the wave is progged to move out by evening on Friday. As this wave exits, high pressure builds into the area, leaving us dry through the remainder of the weekend. This will be associated with a large upper ridge that sets up over the upper Midwest and Plains. Within this ridge, long term guidance indicates the potential for a cut of low to form beneath the ridge. This can lead to some chances for precipitation, but currently looks to be south of our area. The CMC wants to bring some spotty showers through the area on Saturday, but it is an outlier compared to guidance. With that in mind, will keep it dry over the weekend. Temperatures will be below normal, sitting around and in the low 80s, and the humidity will be relatively pleasant. Next Week... Upper ridge begins to weaken and center over the Rockies, resulting in broad northwest flow over the forecast area. This is reflected well with long term guidance. With this pattern setting up, that can open up the door for shortwaves into the area. With this said, low level flow will not be from the south, limiting the flow of moisture and heat into the area. Considering these factors, we should have a relatively dry and quiet week with near normal temperatures. Humidity will be relatively high through the week, as dew points are progged to be near 70. As mentioned prior, this coupled with the abundance of corn can lead to some higher humidity than currently advertised. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1214 PM CDT Wed Jul 14 2021 Showers and thunderstorms are ongoing as of 18Z, impacting near DBQ and MLI. These will continue through 20Z, with a break until this evening. These storms are bringing along MVFR conditions, with IFR in some of the heavier storms. Also, some of the storms this evening can lead to gusts up to 50 KTs and hail. Winds will stay from the south through tonight and tomorrow morning, with gust upwards to 20-25 KTs. Again tomorrow, widespread showers and storms are expected. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Gunkel
Hazardous weather outlook, Jul 14, 3:03 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 303 AM CDT Wed Jul 14 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 303 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has an enhanced risk for severe thunderstorms along and north of a Freeport, Illinois to Belle Plaine, Iowa line. There is a slight risk as far south as a Mendota, Illinois to Ottumwa, Iowa line. Super cells and organized bowing segments are likely ahead of a slow moving cold front, especially in the afternoon and evening. The main threats will be damaging winds, large hail and isolated tornadoes. There is the potential for flash flooding especially where slow moving thunderstorms move repeatedly over the same areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday, there is a marginal risk for severe storms south of a Rockford, Illinois to Bloomfield, Iowa line. The main threats will be strong winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight.
In the hours before
Special weather statement, Jul 14, 1:07 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 107 PM CDT Wed Jul 14 2021 ILC073-131-161-IAC045-163-141845- Rock Island-Mercer-Henry-Scott-Clinton- 107 PM CDT Wed Jul 14 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCK ISLAND... NORTH CENTRAL MERCER...NORTHWESTERN HENRY...SCOTT AND SOUTHEASTERN CLINTON COUNTIES UNTIL 145 PM CDT... At 107 PM CDT, radar indicated strong thunderstorms were located along a line extending from Reynolds to near Donahue. Movement was northeast at 45 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline, Silvis, Eldridge, DeWitt, Colona, Milan, Camanche, Le Claire, Coal Valley, Hampton, Port Byron, Walcott, Blue Grass, Buffalo and Andalusia. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 5. Interstate 80 in Iowa between mile markers 287 and 306. Interstate 80 in Illinois between mile markers 1 and 12. Interstate 74 in Illinois between mile markers 1 and 15. Interstate 88 between mile markers 1 and 2. Interstate 280 between mile markers 1 and 18. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4143 9029 4191 9031 4177 9074 4123 9078 TIME...MOT...LOC 1807Z 236DEG 37KT 4130 9068 4165 9071 Uttech
Special weather statement, Jul 14, 1:13 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
113 PM CDT Wed Jul 14 2021
ILC015-085-161-177-195-IAC045-097-163-141845-
Rock Island-Whiteside-Jo
Daviess-Carroll-Stephenson-Jackson-Scott-Clinton-
113 PM CDT Wed Jul 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...NORTHERN WHITESIDE...JO DAVIESS...CARROLL...STEPHENSON...
SOUTHEASTERN JACKSON...NORTHEASTERN SCOTT AND EASTERN CLINTON
COUNTIES UNTIL 145 PM CDT...
At 113 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Apple River to near Clinton.
Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
DeWitt, Camanche, Fulton, Savanna, Lena, Stockton, Lanark, Warren,
Garden Plain, Milledgeville, Preston, Fairhaven, Albany and Hanover.
This includes Interstate 88 between mile markers 26 and 44.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4250 8943 4220 8951 4220 8969 4193 8969
4193 8963 4172 8963 4173 9055 4251 9032
TIME...MOT...LOC 1813Z 268DEG 29KT 4250 9004 4187 9026
DCSpecial weather statement, Jul 14, 1:47 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
147 PM CDT Wed Jul 14 2021
ILC011-073-161-195-IAC045-163-141915-
Rock Island-Whiteside-Henry-Bureau-Scott-Clinton-
147 PM CDT Wed Jul 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCK ISLAND...
WHITESIDE...NORTHERN HENRY...NORTHWESTERN BUREAU...EAST CENTRAL SCOTT
AND SOUTHEASTERN CLINTON COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden Plain to near Warner.
Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Clinton, East Moline, Sterling, Morrison, Silvis, Geneseo, Colona,
Camanche, Le Claire, Coal Valley, Prophetstown, Hampton, Orion, Port
Byron, Erie, Garden Plain, Atkinson, Rapids City, Albany and
Princeton.
This includes the following highways...
Interstate 80 in Iowa between mile markers 305 and 306.
Interstate 80 in Illinois between mile markers 1 and 33.
Interstate 74 in Illinois between mile markers 9 and 22.
Interstate 88 between mile markers 1 and 39.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4143 8979 4130 9043 4133 9043 4133 9044
4182 9035 4189 8970
TIME...MOT...LOC 1847Z 253DEG 37KT 4184 9009 4138 9027
UttechSpecial weather statement, Jul 14, 2:03 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
203 PM CDT Wed Jul 14 2021
ILC015-177-141945-
Carroll-Stephenson-
203 PM CDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARROLL AND
SOUTHERN STEPHENSON COUNTIES UNTIL 245 PM CDT...
At 203 PM CDT, a strong thunderstorm was located near Pearl City, or
9 miles northeast of Mount Carroll, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Freeport, Pearl City, Shannon, German Valley, Ridott, Loran,
Winneshiek, Albertus Airport, Bolton and Stephenson County
Fairgrounds.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4220 8969 4212 8969 4212 8992 4230 8992
4237 8940 4220 8940
TIME...MOT...LOC 1903Z 260DEG 27KT 4220 8985
UttechSpecial weather statement, Jul 14, 2:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
217 PM CDT Wed Jul 14 2021
ILC011-073-195-141945-
Whiteside-Henry-Bureau-
217 PM CDT Wed Jul 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITESIDE...
NORTHEASTERN HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL 245 PM
CDT...
At 217 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Emerson to Cambridge. Movement was
east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Sterling, Rock Falls, Morrison, Cambridge, Geneseo, Prophetstown,
Erie, Walnut, Atkinson, Sheffield, Annawan, Tampico, Lyndon,
Hooppole, Deer Grove, Emerson, Fenton, Yorktown, Round Grove and
Manlius.
This includes the following highways...
Interstate 80 in Illinois between mile markers 18 and 44.
Interstate 88 between mile markers 21 and 44.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4135 8972 4129 9026 4184 9000 4191 8963
4159 8963 4158 8955
TIME...MOT...LOC 1917Z 262DEG 33KT 4184 8984 4132 9018
UttechSpecial weather statement, Jul 14, 2:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 249 PM CDT Wed Jul 14 2021 ILC011-073-142030- Henry-Bureau- 249 PM CDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL 330 PM CDT... At 249 PM CDT, a strong thunderstorm was located over Annawan, or 10 miles north of Kewanee, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Princeton, Wyanet, Atkinson, Sheffield, Annawan, Buda, Neponset, Manlius, Mineral, New Bedford, Johnson-Sauk Trail State Park and Bureau County Fairgrounds. This includes Interstate 80 in Illinois between mile markers 29 and 57. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4127 8996 4145 9000 4157 8948 4134 8945 TIME...MOT...LOC 1949Z 260DEG 31KT 4138 8990 Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:38 AM CDT | Special Weather Statement | DVN | Buchanan | 37 min |
| Jul 14, 9:32 AM CDT | Special Weather Statement | DVN | Keokuk | 28 min |
| Jul 14, 10:02 AM CDT | Special Weather Statement | DVN | Benton, Iowa, Jefferson, Keokuk, Washington | 28 min |
| Jul 14, 10:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Henry, Iowa, Jefferson, Johnson and 1 more | 32 min |
| Jul 14, 10:58 AM CDT | Special Weather Statement | DVN | Delaware, Johnson, Linn, Louisa, Washington | 32 min |
| Jul 14, 11:31 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Dubuque, Jackson, Jones, Scott | 29 min |
| Jul 14, 11:40 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson | 35 min |
| Jul 14, 12:15 PM CDT | Special Weather Statement | DVN | Clinton, Dubuque, Jackson | 30 min |
| Jul 14, 12:35 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 40 min |
| Jul 14, 1:07 PM CDT | Special Weather Statement | DVN | Scott | 38 min |
| Jul 14, 6:04 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 41 min |
| Jul 14, 6:25 PM CDT | Tornado Warning | DVN | Buchanan | 50 min |
| Jul 14, 6:32 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 43 min |
| Jul 14, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 49 min |
| Jul 14, 6:58 PM CDT | Tornado Warning | DVN | Benton | 47 min |
| Jul 14, 1:13 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 32 min |
| Jul 14, 1:47 PM CDT | Special Weather Statement | DVN | Whiteside | 28 min |
| Jul 14, 2:03 PM CDT | Special Weather Statement | DVN | Stephenson | 42 min |
| Jul 14, 2:17 PM CDT | Special Weather Statement | DVN | Henry, Whiteside | 28 min |
| Jul 14, 3:30 PM CDT | Special Weather Statement | DVN | Bureau | 45 min |
| Jul 14, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 33 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.